Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
nintendong

Tried pretty much almost every regimen out there...Tetracycline?

Recommended Posts

I remember signing up for these message boards a long time ago, it's been awhile.

So, basically, before I left for the military, I tried a lot of things. Such as,

1. Almost every BP product, over time, a period of two years. started at 10% then went to the 2% because I read it was more effective. My skin took it very well, I've never dried, except my acne would only slightly go away, then it would stop working. So I'd switch to another company product, which would work slighty, and stop, and etc.

2. Then I started to combine the products that clear the oils out of your face before you even put the acne BP on, the ones made the companies that made the BP

3. Then about a year and a half later I got tired of it and dropped a $100 on proactive. Had my biggest success yet, I was quite happy, only had little bit of acne. Then just like number one, about a month later my skin acted like it wasn't even there. what the hell, you know?

4. I'm in the military now and stopped by medical and talked to them about it. They gave me not 10% or 2%, but 5% BP. Worked pretty well actually, then stopped. The thing is they gave me Tetracycline (aparently there were other things more effective the docter could have given me, i asked him but he refused. he said come back a month later) and Tetracycline really didn't work for anything.

He also gave me one more thing, which is really weird. He wouldn't even give me information on it. Military secret? haha. It's called Retin-A Cream (tretinoin) 0.025%

Whatever is it, it's the only thing they dried my face. Does it work, not really sure? it says it cures acne after weeks, and I used it ever night, and I've been so damn patient with these things, and there's no results. It doesn't even have BP or anything I've ever heard of. its really hard to put on your face, the stuff dries quick and smells bad. Like I said, this thing they gave me is new to me, and I stopped using it for awhile.

Now I'm back to just using something to clean my face, BP, etc. I actually read here, and someone I know told me they are having success with dove soap. I was originally under the impression that soap was a bad thing for cure acne. Well, wouldn't hurt to try it at this point. I started doing this today.

The military is refusing to give me more effective stuff, probably thinking actutane is too dangerous or something, or whatever is the next step.

So, I'm basically asking. Why do most people take awhile to find something that works then they find it? I've spent nearly a thousand dollars within these two years on stuff, on all those bp and pro active products over the years. And is Tetracycline medication and this Retin-A cream any good?

Thanks,

David

(PS my signature has my old way of doing it before I left. didn't work either. can't believe it, I even took vitamins, gah)

Share this post


Link to post
Share on other sites

retin a can be very good, but it is important to be patient. you need to be very consistent with it. you only need to use a small amount just at night. it will probably take you a few month to see improvement. as for tetra, i've never used it, IMO there are better antibiotics.

Share this post


Link to post
Share on other sites
retin a can be very good, but it is important to be patient. you need to be very consistent with it. you only need to use a small amount just at night. it will probably take you a few month to see improvement. as for tetra, i've never used it, IMO there are better antibiotics.

I was just looking it up for other people talking about the retin a terta stuff, they are not talking about weeks, but months. wow.

oh, i used too much of it in the very beginning. below my lip, my skin became really sensative and dry and was hurting for a whole week. not fun. this was not long before my girlfriend came up here, but thankfully it healed.

I'm wondering if one of the things I'm using is conflicting with other thing. I can't think of anything else.

Share this post


Link to post
Share on other sites

yes, don't use BP at the same time as retin a. it will cause both of them to be ineffective, if you use bith use bp in the morning and retin a at night, just a little bit. and it will probably take a few months to see results, eviun if your skin clears up keep using it.

Share this post


Link to post
Share on other sites

i had really bad acne 7 years ago, and nothing worked. then my derm prescribed tetracycline. it worked wonders within days, i tell you. i took it for three months, and i haven't had those ever again.

i've got different problems now, though.

never tried retin-a, but lots of people say it works for some time, than it just stops working. that's the thing with all topicals, i guess.

Share this post


Link to post
Share on other sites
i had really bad acne 7 years ago, and nothing worked. then my derm prescribed tetracycline. it worked wonders within days, i tell you. i took it for three months, and i haven't had those ever again.

i've got different problems now, though.

never tried retin-a, but lots of people say it works for some time, than it just stops working. that's the thing with all topicals, i guess.

actually that's the thing with most oral antibiotics. topicals usually continue to work, especially retinoids like retin a. they can be used long term as well.

Share this post


Link to post
Share on other sites

Retin A generally takes about 12 weeks to clear your skin. It purges the pores, so most people still see breakouts during this time. Tetracycline can help keep these initial breakouts in check.

.025% is a pretty weak concentration, btw.

Share this post


Link to post
Share on other sites
Retin A generally takes about 12 weeks to clear your skin. It purges the pores, so most people still see breakouts during this time. Tetracycline can help keep these initial breakouts in check.

.025% is a pretty weak concentration, btw.

i think that's what i had,.025% i'm not exactly sure.

Share this post


Link to post
Share on other sites
Retin A generally takes about 12 weeks to clear your skin. It purges the pores, so most people still see breakouts during this time. Tetracycline can help keep these initial breakouts in check.

.025% is a pretty weak concentration, btw.

i think that's what i had,.025% i'm not exactly sure.

I didn't mean to imply that it was generally ineffective, I use a retinol product that's even weaker than that and it works great for me.

But if someone is using .025% and not seeing any results, they might do better with .05 or .1%.

Share this post


Link to post
Share on other sites

minocycline works good stronger than tretecycline. they say take on empty stomach but it makes me sick if i dont eat with it. no dairy with it

Share this post


Link to post
Share on other sites

I have been on tetracycline and minocycline before. Both worked a little bit, but were not nearly as effective as I had hoped at the time. I refused to take accutane, its just too dangerous and is not healthy for your body.

I would often get headaches with tetra and mino... so I stopped taking them at the beginning of this year. I am now 85% clear thanks to living a healthy lifestyle. This is the best and most healthy way of not only curing your acne, but reducing the chance of getting any other cancers, diseases, or sicknesses that can lead to death.

Just my 2 cents... Anyone, feel free to message me if you want some help. That's what I am here for :cool:

To an Acne Free Life,

Todd

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×